On romiplostin for 5 months. But it seems to work for a month and then count drops and needs increasing. Has anyone had similar experience?

I have been on romiplostin for 5 months. Am now on 5mcg per kilo so half the max dose. But each time it is increased my count seems to go up over a few weeks. Then it gradually drops again to 20 something so drugs are increased. I am just worried this is going to keep happening until they cant increase anymore. Has anyone else had a similar experience ?

10 Replies

oldestnewest
  • Not gone onto Romiplostin as yet,its the next course of treatment for me. Had Immunglobin transfusion and contracted "A septic Mennigitis". Getting better now after being very poorly, had steroids, Antibiotics and a week stay in hospital. Has this happened to anyone else??

  • Hi teddyeddy - yes I had IVIG and that caused asceptic menningitis and the complication of a retinal bleed at the same time. Needless to say I have not had it since. My count at the time was zero so it was a rather unpleasant experience. NickyD

  • Thanks NickyD for your reply, I like you, do not want another IVIG, they've now found problem with something in my head that only came up on MRI and CT scans, awaiting outcome. Good luck with the Romiplostin, keep me posted how you get on, not going on it unless platelet falls to 30. Take care and good luck x

  • Hi. I am being taken off Romiplostim and am being transferred to a new drug Micophenolate. My count is too erratic on Romi. Two weeks ago it was 25, last week it was 290 and today it is 436! Do you know what they found on the MRI? Hope all goes well with you.

  • Ah bless you, bit of a merry go round isn't it? I really hope they find some sort of balance for you on this new drug. Let me know how you get on and I'll keep my fingers crossed for good news for you. Awaiting panal meeting of consultants later today, may do biopsy but close to brain and difficult to get to, could cause problems, with facial muscles/nerves etc... Take care Nicky

  • I see my consultant every week and told him we have been trying to sort this out since 1st November 2010. As you say, merry go round. I have been attending hospital three times a week all this year so I am a bit cynical about new drugs as this will by my seventh attempt at getting something that works. However I have never had to deal wtih problems with my brain. Is that all ITP related? email me on my separate email if you want at n.draper@draperhinks.co.uk. Nicky

  • Hi teddy eddy - send your email again my computer had a burp and I lost it.

  • Hi efd106 I am coming off Romiplostim - having tried various doses as it made my count very erratic. I do see another patient at my hospital who is on 9mcgpk and he is stable - has few side effects and lives a full life so increasing the dose may help to stabilise your count. NickyD

  • Yes, it happened to me like that. I gradually went up to 5 mcg/kg dose when my count suddenly went very high and I had to come back down the doses. Am now back on the lowest dose. Just looking at my records and see that it took me 5 months to get to that 5 mcg/mg dose too. After that I came down to 4 and then 3 and so on. I'm still a bit unstable at times dipping down to a count under 10 every now and then but I just ignore it and it seems to come back up again.

    If you have had a splenectomy it is likely that you will need a higher dose than the unsplenectomised like me.

  • Thank you letting me know hopefully mine will stay up this time them. I still have my spleen too.

You may also like...